Texas, 2022Drought in Texas, November 1 to 30, 2022
November 1 to 30, 2022 · NWS SJT · 20 events in 20 counties and zones
The drought remained across much of west central Texas during the month of November. The drought decreased in intensity during the last few days of November.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought remained across much of west central Texas during the month of November. The drought decreased in intensity during the last few days of November.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 31, 11:44 PM CST, 16 minutes earlier.
Area forecast discussion, Oct 31, 11:44 PM CST, 16 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1244 AM CDT Tue Nov 1 2022
...New AVIATION...
.SHORT TERM...
(This evening through Tuesday)
Issued at 1246 PM CDT Mon Oct 31 2022
Increasing clouds are expected this afternoon with some scattered
showers and thunderstorms possible around the I-10 corridor and
southward from late this evening through early Tuesday morning.
The main hazard associated with this system is lightning and some
gusty winds under any stronger thunderstorms that are less likely
to develop. Otherwise, expect a cool start to the morning with
early morning lows in the upper 40s to mid 50s, and highs near
normal in the low to mid 70s.
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 116 PM CDT Mon Oct 31 2022
Slightly above normal temperatures are forecast on Wednesday, with
highs in the mid to upper 70s. Overnight lows will be in the lower
60s. Highs on Thursday will be a few degrees warmer, in the upper
70s to lower 80s.
Late Thursday, an upper level low is forecast to be centered across
Arizona, with this feature tracking toward New Mexico late Friday,
then across the Texas Panhandle on Saturday. As this feature
approaches, Friday into Friday night, large scale ascent will result
in the development of isolated to scattered showers and
thunderstorms, mainly across our eastern counties on Friday. The
better rain chances are expected Friday night into Saturday morning,
as a Pacific cold front moves through the region. Differences in
timing and track of the aforementioned low continue, but the front
is forecast to move through the region late Friday into Saturday,
with scattered to numerous showers and thunderstorms developing
along the front as it tracks across the forecast area. PoPs were
bumped up a bit for this time frame, into the high end chance to
likely category. Strong to severe thunderstorms will be possible,
but the details on this possibility should become more clear over
the next couple of days.
High temperatures on Friday will be in the mid 70s to near 80.
Cooler temperatures are forecast behind the front on Saturday, with
highs in the mid 60s to near 70 degrees and overnight lows in the
40s. Warmer temperatures are forecast on Sunday with highs in the
mid 70s to near 80 degrees.
&&
.AVIATION...
(06Z TAFS)
Issued at 1244 AM CDT Tue Nov 1 2022
Showers and occasional thunderstorms will end by daybreak along
and near the I-10 corridor this morning. Otherwise, conditions
will improve to VFR, with generally light southerly winds through
the day.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 74 53 75 61 / 0 0 0 10
San Angelo 75 54 77 61 / 10 10 0 10
Junction 74 53 78 61 / 10 10 10 20
Brownwood 75 52 76 61 / 10 0 0 10
Sweetwater 74 55 75 61 / 0 0 0 0
Ozona 71 55 73 61 / 10 10 0 20
Brady 72 53 75 63 / 10 0 0 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...TP
LONG TERM....Daniels
AVIATION...SK
Hazardous weather outlook, Oct 31, 1:14 PM CST, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
214 PM CDT Mon Oct 31 2022
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
214 PM CDT Mon Oct 31 2022
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
On Thursday night and Friday, thunderstorms will make a return to
the forecast.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Oct 31, 7:00 PM CST, 5 hours before
Special Weather Statement
National Weather Service San Angelo TX
800 PM CDT Mon Oct 31 2022
TXZ076-010145-
Crockett TX-
800 PM CDT Mon Oct 31 2022
...A strong thunderstorm will impact portions of southeastern
Crockett County through 845 PM CDT...
At 800 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Juno, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Crockett County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 10118 3059 10113 3058 10096 3029 10096
TIME...MOT...LOC 0100Z 193DEG 19KT 3030 10107
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
mkdDrought, Haskell
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Haskell County during the month of November.
Drought, Fisher
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Fisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe drought conditions across Fisher County during the month of November.
Drought, Jones
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jones forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across Jones County during the month of November.
Drought, Shackelford
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Shackelford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across Shackelford County during the month of November.
Drought, Nolan
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Nolan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across Nolan County during the month of November.
Drought, Taylor
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Taylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme/exceptional drought conditions across Taylor County during the month of November.
Drought, Callahan
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Callahan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme drought conditions across Callahan County during the month of November.
Drought, Sterling
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sterling forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe drought conditions across Sterling County during the month of November.
Drought, Coke
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coke forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across Coke County during the month of November.
Drought, Runnels
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Runnels forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.831, -99.976 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across Runnels County during the month of November.
Drought, Coleman
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coleman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across Coleman County during the month of November.
Drought, Brown
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across Brown County during the month of November.
Drought, Tom Green
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Tom Green forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe/extreme drought conditions across Tom Green County during the month of November.
Drought, Concho
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Concho forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.327, -99.864 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe/extreme drought conditions across Concho County during the month of November.
Drought, McCulloch
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- McCulloch forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across McCulloch County during the month of November.
Drought, San Saba
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- San Saba forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across San Saba County during the month of November.
Drought, Schleicher
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Schleicher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Schleicher County during the month of November.
Drought, Menard
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Menard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across Menard County during the month of November.
Drought, Mason
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Mason County during the month of November.
Drought, Kimble
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe/extreme drought conditions across Kimble County during the month of November.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Missouri, November 1 to 30, 2022350 injured · $13 million · 24 events
- High Wind in Idaho, November 1 to 2, 2022$191,000 · 64 kt wind · 5 events
- Drought in Oklahoma, November 1 to 15, 202248 events
- Drought in California, November 1 to 30, 202240 events
- Drought in Nebraska, November 1 to 30, 202227 events
- Drought in Oklahoma, November 1 to 30, 202225 events
- Drought in Tennessee, November 1 to 30, 202223 events
- Drought in Kansas, November 1 to 30, 202222 events
- Drought in Kentucky, November 1 to 30, 202222 events
- Drought in Nebraska, November 1 to 30, 202221 events
- Drought in South Dakota, November 1 to 30, 202220 events
- Drought in Illinois, November 1 to 30, 202219 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1065564, 1065565, 1065566, 1065567, 1065570, 1065571, 1065574, 1065577, 1065579, 1065581, 1065582, 1065583, 1065590, 1065592, 1065595, 1065596, 1065597, 1065598, 1065599, 1065600.